Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 214, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 17, 2007, 12:16 PM CDT for Lee County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2007, 12:16 PM CDT (17:16 UTC)
- Expired
- Jun 17, 2007, 3:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Lee County, TX
The radar
The Ft Hood radar (KGRK), 61 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.3 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 251 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 171717
FFWEWX
TXC287-172015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1216 PM CDT SUN JUN 17 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LEE COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...LEXINGTON...GIDDINGS...
* UNTIL 315 PM CDT
* AT 1212 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING
FROM THUNDERSTORMS WITH HEAVY RAIN TRAINING NORTH ACROSS LEE
COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TANGLEWOOD...FEDOR AND DIME BOX
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
LAT...LON 3006 9702 3014 9685 3029 9670 3041 9686
3053 9694 3046 9712
$$2 follow-up statements
000
WGUS74 KEWX 171804
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
102 PM CDT SUN JUN 17 2007
TXC287-172015-
LEE TX-
102 PM CDT SUN JUN 17 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR LEE
COUNTY...
AT 1254 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SCATTERED SHOWERS AND THUNDERSTORMS MOVING NORTH ACROSS LEE
COUNTRY PRODUCING LOCALLY HEAVY RAIN.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FEDOR...
TANGLEWOOD...LEXINGTON AND DIME BOX
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
LAT...LON 3006 9702 3014 9685 3029 9670 3041 9686
3053 9694 3046 9712
$$000
WGUS74 KEWX 171909
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
206 PM CDT SUN JUN 17 2007
TXC287-172015-
LEE TX-
206 PM CDT SUN JUN 17 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR LEE
COUNTY...
AT 200 PM CDT...SCATTERED SHOWERS AND THUNDERSTORMS HAVE DIMINISHED
HOWEVER ADDITIONAL SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WERE
DEVELOPING TO THE SOUTHWEST MOVING NORTHEAST AT 20 MPH. ADDITIONAL
RAINFALL AMOUNTS NEAR ONE INCH ARE POSSIBLE OVER THE NEXT HOUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TANGLEWOOD...
LEXINGTON...FEDOR AND DIME BOX
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
LAT...LON 3006 9702 3014 9685 3029 9670 3041 9686
3053 9694 3046 9712
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 10:37 AM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 17, 10:37 AM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1037 AM CDT SUN JUN 17 2007 .UPDATE...THE UPPER LOW HAS NOT SHIFTED TOO FAR SINCE YESTERDAY. SHOWERS AND THUNDERSTORMS CONTINUE THIS MORNING ACROSS OUR AREA...ESPECIALLY IN THE EASTERN COUNTIES. THE FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS AFTERNOON. WILL GO AHEAD AND CONTINUE WITH THIS FORECAST...AS THE MODELS ARE SHOWING SOME UNCERTAINTY. NOT COMFORTABLE DROPPING ANY OF THE COUNTIES OUT OF THE WATCH AREA JUST YET...AS THERE IS STILL SOME POSSIBILITY OF AFTERNOON DEVELOPMENT OF MORE THUNDERSTORMS. NO UPDATES TO THE CURRENT FORECAST PACKAGE AT THIS TIME. && .PREV DISCUSSION... /ISSUED 625 AM CDT SUN JUN 17 2007/ AVIATION... AN UPPER LEVEL LOW PRESSURE SYSTEM WAS LOCATED OVER NORTH TEXAS. THIS UPPER LEVEL FEATURE IN COMBINATION WITH DAYTIME HEATING WILL RESULT IN THE DEVELOPMENT OF ADDITIONAL SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. RESIDUAL OUTFLOW BOUNDARIES AND THE SEA BREEZE BOUNDARY WILL BE THE FOCUS FOR CONVECTIVE DEVELOPMENT. VFR/MVFR CONDITIONS WILL PREVAIL WITH IFR CONDITIONS IN AND NEAR SHOWERS AND THUNDERSTORMS. THE CONVECTION IS EXPECTED TO END THIS EVENING AS THE UPPER LEVEL LOW PRESSURE SYSTEM WEAKENS AND MOVES NORTHEAST INTO OKLAHOMA. WITH THE CONVECTION ENDING THIS EVENING GULF LOW LEVEL FLOW WILL BECOME ESTABLISHED RESULTING IN THE DEVELOPMENT OF IFR CIGS FOR THE I-35 TERMINALS. PREV DISCUSSION... /ISSUED 406 AM CDT SUN JUN 17 2007/ DISCUSSION... FLASH FLOOD THREAT WILL END LATE TODAY AS THE UPPER LOW OPENS UP AND BEGINS A SLOW NE DRIFT OUT OF TEXAS THROUGH MONDAY. HEAVIEST RAIN SO FAR WITH THIS EVENT HAS BEEN ACROSS THE NORTHERN HILL COUNTRY...EDWARDS PLATEAU AND SOUTHWEST OF SAN ANTONIO WHERE KEWX AND KDFX RADARS ESTIMATED AMOUNTS BETWEEN 5 AND 6 INCHES. WILL DROP OUR RIO GRANDE COUNTIES FROM THE FLASH FLOOD WATCH GIVEN LOW POPS OUT THERE TODAY AND LACK OF RAIN OVER THE PAST FEW DAYS (EXCEPT FOR FAR NE VAL VERDE). ELSEWHERE...HIGH POPS CONTINUE THROUGH TODAY THEN DECREASE AND HOLD THROUGH NEXT WEEK AS THE UPPER HIGH BUILDS UP OVER WEST TEXAS...NORTHERN MEXICO AND THE SOUTHERN ROCKIES. THE 00Z GFS SOLUTION KEEPS OUR AREA ON THE PERIPHERY OF THE UPPER HIGH AND TAPS GULF MOISTURE TO PRODUCE DAYTIME HEATING-TRIGGERED CONVECTION WEDNESDAY THROUGH FRIDAY...BUT THE 00Z ECMWF SOLUTION ADVERTISES A MORE DOMINANT UPPER HIGH OVER OUR AREA WHICH WOULD FAVOR AT OR ABOVE NORMAL TEMPS AND CLIMO-TYPE (LOW) POPS. AT THIS POINT...AM HESITANT TO BUY-IN TO THE 00Z GFS SOLUTION AND RESULTING MOS GIVEN THE ECMWF SOLUTION...SO OUR NUMBERS WILL BE BELOW GFSMOS FOR POPS AND 1-3 DEGREES ABOVE GUIDANCE FOR MAX TEMPS TUESDAY THROUGH FRIDAY. OUR MAX TEMP FORECAST FOR TODAY AND MONDAY WILL BE A BLEND OF THE ETAMOS AND GFSMOS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 85 72 91 76 94 / 80 40 10 - 10 AUSTIN BERGSTROM INTL AIRPORT 85 71 92 74 93 / 80 40 10 - 10 DEL RIO INTL AIRPORT 90 75 97 76 98 / 20 20 - - - SAN ANTONIO INTL AIRPORT 86 73 92 76 94 / 60 20 10 - 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... LAVACA...LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE... WILLIAMSON...WILSON...ZAVALA. && 03/01
Hazardous weather outlook, Jun 17, 5:18 AM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 518 AM CDT SUN JUN 17 2007 TXZ171>173-183>194-202>209-217>225-228-181100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 518 AM CDT SUN JUN 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT THROUGH 4 PM THIS AFTERNOON FOR MUCH OF SOUTH CENTRAL TEXAS AND ALL OF THE HILL COUNTRY. AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER CENTRAL TEXAS WILL CONTINUE TO BE THE PRIMARY TRIGGER FOR THE DEVELOPMENT OF ADDITIONAL SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL AND FLASH FLOODING ARE POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:53 PM CDT | Flash Flood Warning | EWX | Atascosa | 4 hr |
| Jun 16, 8:04 PM CDT | Flash Flood Warning | EWX | Medina | 4 hr |
| Jun 16, 9:44 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jun 16, 11:50 PM CDT | Flash Flood Warning | EWX | Medina | 115 min |
| Jun 17, 1:24 AM CDT | Flash Flood Warning | EWX | Dimmit | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.